I recently contracted poison sumac unknowingly in our backyard, and had it spread all over the front of my body within a couple of days. I went to an urgency care station nearby and was administered prednisone. I was told that it was fine to take Benadryl for itch relief while on prednisone. What I did not realize was the side affects of taking Benadryl by mouth AND topically. Now there is a terrible, angry, hot red rash under my belly where I had sprayed the topical. I have never had a rash like this and cannot find any information on how to treat it. It is all along the skin creases between abdomen, groin, and top of thighs, is very red and inflamed, itchy, a bit wet and hot to the touch. I had stopped spraying the topical the day after it appeared. I am still taking the oral Benadryl but am currently on my last dose of prednisone. Any help would be greatly appreciated on the fastest way to clear this up. I am currently trying to keep it dry and clean but it is very irritated and makes wearing clothing, sitting, and sleeping difficult.
I hope you're better by now! If not- I have found getting an aloe plant leaf (from the grocery store ) and using the gel inside directly on the rash helps clear it up. No chemicals...
If you found a different solution please share!! I'm very allergic to the poison ivy sumac oak and something else but I can't think of it at the moment.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
How much Benadryl can I safely take to stop the itching of a rash on my feet. If I take 50 mg every?
Updated 13 May 2015 • 2 answers
Updated 18 Aug 2017 • 4 answers
Updated 10 Jun 2016 • 1 answer
Updated 23 Jul 2017 • 1 answer
Updated 28 Jun 2018 • 1 answer